Can tablets irritate the stomach lining?
Most tablets irritate because they do not break down easily. They simply sit and sit - especially in individuals with low stomach acid, acid reflux, taking antacids, or stressed.
I have seen x-rays where a tablet has made it all the way down to the person's lower sigmoid colon completely intact. This is very common - especially with calcium tablets.
If a vitamin or supplement sits in one area of the stomach or digestive tract, it can feel like it is burning or 'stuck'.
We have teeth because we need to chew our food and allow our bodies to absorb nutrients from smaller pieces of food or vitamins.
I do not believe in tablets of any sort which is why my company, Seeking Health, does not have any vitamins or minerals available in tablet form.
A side-note, one should never take a calcium supplement by itself. Research findings demonstrate that calcium taken without any nutrients supporting its absoprtion (vitamin K, silica, vitamin D3, magnesium, boron) cause the calcium to remain in the blood stream vs getting to the bone. Excess calcium in the blood facilities hardening of the arteries. So - never take a calcium supplement without these additional nutrients.
When a calcium supplement contains these other nutrients, they are safe to take as the calcium does what it is supposed to do: gets absorbed and goes into your bone and cells.